Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 23, 2013, 2:38 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at May 23, 2013, 9:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 2:38 PM MDT (20:38 UTC)
- In effect from
- May 23, 2013, 9:00 PM MDT
- Expired
- May 24, 2013, 8:11 AM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS75 KCYS 232038 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT THU MAY 23 2013 ...GUSTY WINDS FOR THE WESTERN NEBRASKA PANHANDLE TONIGHT... .SOUTH WINDS WILL INCREASE ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER NORTHERN PORTIONS OF THE PANHANDLE...ESPECIALLY ALONG THE PINE RIDGE WHERE WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL SLOWLY DECREASE LATE TONIGHT THROUGH FRIDAY MORNING. NEZ002-003-095-096-241200- /O.NEW.KCYS.WI.Y.0008.130524T0300Z-130524T1200Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 238 PM MDT THU MAY 23 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT FRIDAY. * TIMING...SOUTHERLY WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH MUCH OF THE OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE TOWARD SUNRISE. * WINDS...SOUTHERLY WINDS TO INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LIEBL
3 follow-up statements
903 WWUS75 KCYS 240313 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MDT THU MAY 23 2013 ...STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE THE REST OF TONIGHT... .SOUTH WINDS WILL CONTINUE TO INCREASE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH MIDNIGHT. THE STRONGEST WINDS WILL OCCUR OVER NORTHERN PORTIONS OF THE PANHANDLE...ESPECIALLY ALONG THE PINE RIDGE WHERE WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL SLOWLY DECREASE LATE TONIGHT AND EARLY FRIDAY MORNING. NEZ002-003-095-096-241200- /O.CON.KCYS.WI.Y.0008.000000T0000Z-130524T1200Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 913 PM MDT THU MAY 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING...SOUTHERLY WINDS WILL INCREASE THROUGH MIDNIGHT AND CONTINUE THROUGH THE REST OF TONIGHT. WINDS WILL BEGIN TO SUBSIDE TOWARD SUNRISE. * WINDS...SOUTHERLY WINDS TO INCREASE TO 30 TO 40 MPH BY MIDNIGHT WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
567 WWUS75 KCYS 241200 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 600 AM MDT FRI MAY 24 2013 ...GUSTY WINDS WILL CONTINUE IN THE NORTHERN NEBRASKA PANHANDLE THIS MORNING... .SOUTH WINDS WILL CONTINUE TO BE GUSTY OVER THE NORTHERN NEBRASKA PANHANDLE THROUGH MID-MORNING. THE STRONGEST WINDS WILL OCCUR OVER THE PINE RIDGE WHERE WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL SLOWLY DECREASE LATE THIS MORNING. NEZ003-096-241300- /O.CAN.KCYS.WI.Y.0008.000000T0000Z-130524T1200Z/ BOX BUTTE-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...AGATE 600 AM MDT FRI MAY 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS WILL STEADILY DECREASE THIS MORNING SO WILL CANCEL THE WIND ADVISORY....HOWEVER GUSTS TO 30 MPH REMAIN A POSSIBILITY. $$ NEZ002-095-241400- /O.EXT.KCYS.WI.Y.0008.000000T0000Z-130524T1500Z/ DAWES-NORTH SIOUX- INCLUDING THE CITIES OF...CHADRON...HARRISON 600 AM MDT FRI MAY 24 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH MID-MORNING AND WILL EASE THROUGH THE AFTERNOON. * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
057 WWUS75 KCYS 241411 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 811 AM MDT FRI MAY 24 2013 NEZ002-095-241515- /O.CAN.KCYS.WI.Y.0008.000000T0000Z-130524T1500Z/ DAWES-NORTH SIOUX- INCLUDING THE CITIES OF...CHADRON...HARRISON 811 AM MDT FRI MAY 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED OVER THE NORTHERN NEBRASKA PANHANDLE THIS MORNING WITH GUSTS GENERALLY AROUND 30 MPH IN A FEW LOCATIONS. $$ RE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 23, 11:25 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 23, 11:25 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1125 AM MDT THU MAY 23 2013 .UPDATE... ISSUED AT 1015 AM MDT THU MAY 23 2013 DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON FOR THE SUMMIT AREA BETWEEN LARAMIE AND CHEYENNE. WEBCAMS CONTINUE TO SHOW VISIBILITIES LESS THAN 1/4 MILE. SOUTH TO SOUTHEAST MOIST LOW LEVEL UPSLOPE FLOW WITH DRY SOUTHWEST FLOW ALOFT CONTINUES TO REINFORCE THE LOW LEVEL INVERSION IN THIS AREA AND MUCH OF SOUTHEAST WYOMING. STARTING TO SEE SOME LOW LEVEL HEATING SLOWLY PUSH CLOUD BASES UPWARDS. THIS TRENDS SHOULD CONTINUE THROUGH THE AFTERNOON. EXPECTING FOG TO LIFT ACROSS THE AREA BY THIS AFTERNOON BUT WITH SOUTH TO SOUTHEAST FLOW IN PLACE THAT IS NOT A CERTAINTY. KNOCKED HIGH TEMPERATURES DOWN A FEW DEGREES WHERE STRATUS IS EXPECTED TO HOLD IN THE LONGEST...BUT GIVEN THE HIGH SUN ANGLE THIS TIME OF YEAR IT ONLY TAKES A FEW HOURS FOR TEMPERATURES TO JUMP BUT STRATUS WILL NEED TO BREAK. CLOUDS HAVE ALREADY CLEARED OUT AROUND CHADRON AND ALLIANCE AS DRIER AIR WORKS INTO THAT AREA. NOT SURE HOW MUCH FARTHER THAT CLEARING LINE WILL MAKE IT EAST BUT THINKING A LINE FROM SCOTTSBLUFF TO SIDNEY SHOULD BE CLOSE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 426 AM MDT THU MAY 23 2013 A WEAK UPPER WAVE WILL MOVE OVERHEAD TODAY WITHIN A RELATIVELY DIFFLUENT FLOW PATTERN ALOFT. DEEPENING SFC LOW PRESSURE OVER NORTHWESTERN WYOMING UNDER THE DIFFLUENT FLOW WILL MAINTAIN MODERATE SOUTHERLY WINDS ACROSS THE FORECAST AREA TODAY. SUSTAINED WINDS WILL LIKELY BE IN THE 25 TO 35 MPH RANGE WITH LOCALLY HIGHER VALUES IN THE FAR NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA WHERE THE GRADIENT WILL BE STRONGEST CLOSER TO THE SFC LOW. FORECAST SOUNDINGS ACROSS THE AREA SHOW A DRY AND DEEP MIXED LAYER ACROSS WESTERN CARBON COUNTY...WITH A MUCH MORE SHALLOW BOUNDARY LAYER ACROSS THE EASTERN PLAINS DUE TO A STRONG INVERSION DEVELOPING AS RELATIVELY STRONG 700 MB WAA PATTERN SETS UP ALONG AND EAST OF THE LARAMIE RANGE. LOW CLOUDS AND FOG ACROSS THE EASTERN PLAINS WILL BE SLOW TO MIX THIS MORNING UNDER THIS INVERSION AND WITH THE SOUTHEAST UPSLOPE FLOW IN PLACE...BUT WILL BURN OFF EVENTUALLY WITH HEATING OF THE DAY AND STRONG LLVL MIXING. NOT EXPECTING MUCH IN THE MEANS OF CONVECTION DUE TO THE DRY AND CAPPED ENVIRONMENT IN SPITE OF STRONG CONVERGENCE ALONG THE LARAMIE RANGE. MOISTURE AS SEEN ON WATER VAPOR IMAGERY STREAMING UP FROM THE SOUTHWEST LOOKS RATHER MARGINAL...SO THERE COULD BE A COUPLE THUNDERSTORMS MAINLY ROOTED IN THE HIGH TERRAIN AS THE WEAK WAVE AND MOISTURE MOVE OVERHEAD BUT LIKELY WILL NOT SUSTAIN AS THEY MOVE OFF THE MOUNTAINS. THE MIXING HEIGHT ACROSS THE PANHANDLE AND SOUTHERN WYOMING PLAINS LOOKS TO BE ROUGHLY BETWEEN 700 MB AND 750 MB TODAY WITH WINDS AT THE TOP OF THE LAYER GENERALLY 30 TO 35 KTS. THEREFORE WILL REFRAIN FROM ANY WIND HIGHLIGHTS ACROSS THE PANHANDLE ALTHOUGH WIND SPEEDS WILL APPROACH ADVISORY CRITERIA IN THE LATE AFTERNOON. GUSTS IN THE DEEPER MIXED LAYER FURTHER WEST LOOK TO GENERALLY BE 40 TO 45 KTS THIS AFTERNOON. THEREFORE...OVERALL WINDY DAY IN STORE FOR THE FORECAST AREA. CONTINUED SOUTH-SOUTHEASTERLY UPSLOPE FLOW TONIGHT WILL BRING A RETURN OF LOW CLOUDS AND FOG TO THE EASTERN PLAINS...ALTHOUGH A COLD FRONT WITH PRE-FRONTAL DRYLINE LOOKS TO MOVE EASTWARD ACROSS SOUTHEAST WYOMING BETWEEN 07 AND 16Z AND WILL STALL ALONG THE WY/NE BORDER. DRIER AIR BEHIND THE DRYLINE WILL STEADILY CLEAR OUT THE LOW CLOUDS AND FOG THROUGH THE MORNING WITH WINDS SHIFTING TO THE SOUTHWEST BEHIND THE FRONT. THIS WILL ALSO PROVIDE FOCUS FOR THUNDERSTORM ACTIVITY ALONG THE BOUNDARY FRIDAY AFTERNOON FOR THE WESTERN NEBRASKA PANHANDLE. WILL STILL BE DEALING WITH WARM 700 MB TEMPS ALOFT SO THE CAP WILL REMAIN RELATIVELY STRONG ACROSS NEBRASKA...EXCEPT FOR RIGHT ALONG THE BOUNDARY WHERE SOMEWHAT COOLER AIR ALOFT WILL HELP REDUCE THE CAP THROUGH LATE AFTERNOON. BULK SHEAR VALUES WILL AVERAGE FROM 40 TO 45 KTS FRIDAY AFTERNOON ACROSS THE PANHANDLE SO SOME STORMS THAT DO FORM OFF THE STALLED BOUNDARY COULD BECOME STRONG TO SEVERE...BUT THIS WILL BE VERY DEPENDENT ON THE STRENGTH OF THE CAP AND WHETHER ENOUGH MOISTURE ADVECTS INTO THE MIDLEVELS TO DEVELOP STRONG THUNDERSTORMS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 426 AM MDT THU MAY 23 2013 THERE IS GENERAL CONSENSUS WITH THE 00Z MEDIUM RANGE MODELS DEPICTING A MEAN SOUTHWESTERLY FLOW ALOFT OVER THE WESTERN HALF OF THE CONUS THIS WEEKEND. CLOSED 500MB LOW OVER SOUTHWEST CANADA AND ASSOCIATED TROUGH AXIS EXTENDING ALONG THE PACIFIC COAST DRIFTS SLOWLY EAST THIS WEEKEND AND AMPLIFIES OVER THE GREAT BASIN EARLY NEXT WEEK. THIS WILL BACK THE WINDS ALOFT TO SOUTHERLY FOR TUESDAY AND WEDNESDAY. THE GFS...ECMWF AND THEIR ENSEMBLES MAINTAIN A DRYLINE/SURFACE TROUGH OVER THE HIGH PLAINS THROUGH MONDAY. GREATEST INSTABILITY FOR TSTORM DEVELOPMENT WILL LIE EAST OF THE DRYLINE...MAINLY FROM THE EASTERN NEBRASKA PANHANDLE INTO THE GREAT PLAINS. DAYTIME DEW POINTS WILL RISE INTO THE 50S WITH SBCAPES OF 1500-2000 J/KG. TO THE WEST...MORE ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE EACH AFTERNOON. BY THE MIDDLE OF NEXT WEEK...A CLOSED LOW EMERGES OVER ARIZONA WITH A GREATER FETCH OF PACIFIC MOISTURE INTO THE REGION. SHORTWAVE ENERGY MOVING NORTHWARD INTO COLORADO AND WYOMING WILL ENHANCE THE SHOWER/TSTORM COVERAGE TUESDAY THROUGH WEDNESDAY. TEMPERATURES WILL AVERAGE ABOUT 5 TO 10 DEGREES ABOVE SEASONAL NORMAL SATURDAY THROUGH MONDAY...THEN GRADUALLY COOL TO NORMAL VALUES TUESDAY AND WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) AREA OF MVFR TO IFR CIGS WILL LIKELY PERSIST THROUGH EARLY FRIDAY JUST EAST OF THE LARAMIE RANGE...BREAKING FOR A TIME THIS AFTERNOON OVER THE PANHANDLE BEFORE RETURNING TONIGHT. FOG...DENSE AT TIMES...WILL ALSO PERSIST IN THE KCYS VCTY DUE TO MOIST SOUTH WINDS RIDING UP THE CHEYENNE RIDGE. A FEW SHOWERS POSSIBLE OVER THE MTNS THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 426 AM MDT THU MAY 23 2013 MOIST SOUTHEASTERLY UPSLOPE FLOW WILL MAINTAIN LOW CLOUDS...AREAS OF FOG AND PATCHY DRIZZLE ALONG AND EAST OF THE LARAMIE RANGE THIS MORNING WITH THE FOG STEADILY BURNING OFF AFTER SUNRISE. MODERATE SOUTHERLY WINDS WILL OCCUR TODAY ACROSS MUCH OF THE DISTRICT WITH GUSTS OF 35 TO 45 MPH COMMON ACROSS THE AREA. SOMEWHAT STRONGER WINDS GUSTING UP TO 50 MPH WILL OCCUR ACROSS ZONE 301...303 AND 304 THIS AFTERNOON. HUMIDITIES WILL REMAIN ABOVE 40 PERCENT ALONG AND EAST OF THE LARAMIE RANGE TODAY BUT WILL DROP TO THE MID TEENS TO UPPER 20S OUT WEST. A THUNDERSTORM OR TWO IS POSSIBLE OVER THE HIGHER MOUNTAINS OF SOUTHEAST WYOMING LATE THIS AFTERNOON AS WELL. LOW CLOUDS AND FOG WILL RETURN TO THE EASTERN PLAINS OF WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT WITH SOUTHERLY WINDS EASING AND SHIFTING TO THE SOUTHWEST THROUGH FRIDAY MORNING. MUCH DRIER AND WARMER CONDITIONS WILL OVERSPREAD SOUTHEAST WYOMING ON FRIDAY...WITH A CHANCE FOR THUNDERSTORMS OVER THE NEBRASKA PANHANDLE IN THE LATE AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...DENSE FOG ADVISORY UNTIL NOON MDT TODAY FOR WYZ116-117. NE...NONE. && UPDATE...LIEBL SHORT TERM...RJM LONG TERM...JAMSKI AVIATION...RE FIRE WEATHER...RJM
Hazardous weather outlook, May 23, 12:27 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1227 PM MDT THU MAY 23 2013 WYZ101>119-241830- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1227 PM MDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY DENSE FOG WILL BE FOUND OVER THE SOUTHERN LARAMIE EARLY THIS AFTERNOON BUT IS EXPECTED TO DISSIPATE BY MID AFTERNOON. AREAS OF FOG MAY RETURN TO SOUTHEAST WYOMING ALONG AND EAST OF THE LARAMIE RANGE TONIGHT WITH DENSE FOG POSSIBLE OVER THE SOUTHERN LARAMIE RANGE. SOUTHEAST WINDS WILL GUST 40 TO 50 MPH FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE INTO EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-241830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1227 PM MDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH THE WEEKEND. SOME STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
In the hours before
Special weather statement, May 23, 11:02 AM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1102 AM MDT THU MAY 23 2013 WYZ118-119-231900- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 1102 AM MDT THU MAY 23 2013 ...AREAS OF DENSE FOG EAST OF THE LARAMIE RANGE FOOTHILLS... FOG WILL CONTINUE TO AFFECT AREAS ALONG INTERSTATE 80 BETWEEN CHEYENNE AND PINE BLUFFS THROUGH EARLY AFTERNOON. THE FOG MAY BE DENSE AT TIMES...LOCALLY REDUCING VISIBILITIES TO ONE HALF MILE OR LESS. MOTORISTS TRAVELING IN THESE AREAS SHOULD USE CAUTION...ALLOWING PLENTY OF TIME TO REACH YOUR DESTINATION. HAMMER
Special weather statement, May 23, 12:15 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1215 PM MDT THU MAY 23 2013 WYZ116>119-231915- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 1215 PM MDT THU MAY 23 2013 ...LOCALLY DENSE FOG ALONG AND EAST OF THE LARAMIE RANGE FOOTHILLS... FOG IS BEGINNING TO ERODE AND LIFT EARLY THIS AFTERNOON. THIS TREND WILL CONTINUE OVER THE NEXT FEW HOURS AS FOG DISSIPATES. LOCALLY DENSE FOG CAN BE EXPECTED THROUGH 1 PM WITH VISIBILITIES LESS THAN 1/4 MPH...ESPECIALLY IN THE SOUTHERN LARAMIE RANGE BETWEEN CHEYENNE AND LARAMIE. MOTORIST SHOULD SLOW DOWN WHEN ENCOUNTERING POOR VISIBILITIES AND TURN ON THEIR VEHICLE HEADLIGHTS. LIEBL
Special weather statement, May 23, 1:11 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 111 PM MDT THU MAY 23 2013 WYZ116-117-232030- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 111 PM MDT THU MAY 23 2013 FOG CONTINUES TO ERODE AND LIFT ACROSS THE SOUTHERN LARAMIE RANGE EARLY THIS AFTERNOON ALTHOUGH LOCALLY DENSE FOG CONTINUES ALONG INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 350 WITH VISIBILITIES LESS THAN 1/4 MILE. MOTORIST SHOULD SLOW DOWN AND TURN ON THEIR VEHICLE HEADLIGHTS WHEN ENCOUNTERING POOR VISIBILITIES. LIEBL
Special weather statement, May 23, 2:30 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU MAY 23 2013 WYZ101-115-240000- CONVERSE COUNTY LOWER ELEVATIONS-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LARAMIE 230 PM MDT THU MAY 23 2013 STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS MUCH OF CONVERSE COUNTY THROUGH THIS AFTERNOON. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL ALSO OCCUR OVER PORTIONS OF ALBANY COUNTY...MAINLY IN THE LARAMIE VALLEY. WINDS ARE EXPECTED TO DECREASE THIS EVENING. WINDS OF THIS MAGNITUDE MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES MANY WANT TO DELAY TRAVEL. LIEBL
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.